Alert archive / Georgia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 23, NWS Jacksonville, FL

May 2, 2004Bacon County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 2, 2004, 5:08 PM EDT for Bacon County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2004, 5:08 PM EDT (21:08 UTC)
Expired
May 2, 2004, 5:30 PM EDT
In force
22 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Bacon County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 1:10 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 798 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
798 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:30 PM EDT, 38 minutes earlier.

Area forecast discussion, May 2, 4:30 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 PM EDT SUN MAY 2 2004

UPDATED MARINE WARNING SECTION TO INCLUDE SCA CONDS FOR OFSHR WATERS
AS NEW 18Z MODEL RUNS ARE SUPPORTING SLIGHTLY HIGHER WINDS AHEAD OF
THE PRE FRONTAL TSTM ACTIVITY OVERNIGHT.

...SEVERE THUNDERSTORM WATCH FOR INLAND SE GA TIL 7 PM EDT...

...ISOLATED SEVERE STORMS POSSIBLE NEAR COAST THROUGH EARLY
EVENING...

.SHORT TERM (TONIGHT-WED)...WATER VAPOR IMAGERY SHOWING STRONG
SHORT WAVE TROUGH DIGGING SE ACROSS NATIONS MID SECTION WITH
A SURGE OF GULF MOISTURE PRECEDING IT. WSR 88D SHOWING PREFRONTAL
SQUALL LINE ENTERING SE GA CWA WITH ADDITIONAL STORMS FORMING SOUTH
AND EAST OF IT. IN ADDITION...SHALLOW EAST COAST SEABREEZE HAS
FORMED ALONG EAST COAST AND MOVING SLOWLY INLAND. COULD BE SEEING
SEVERE STORMS IN OUR GA CWA NEXT FEW HOURS. IN ADDITION...ANY
OUTFLOW BOUNDARIES THAT HIT THE SEA BREEZE FRONT COULD PRODUCE
A COUPLE OF ISOLATED STORMS AS WELL. COLD FRONT STILL POISED TO
MOVE THROUGH SE GA AFTER MIDNIGHT TONIGHT AND NE FL 12Z MONDAY.
BOTH MAV AND MET HAVE CATEGORICAL POPS TONIGHT AND SEE NO
REASON TO DEVIATE. SHOULD SEE CLEARING FROM NW TO SE FOLLOWING
FRONTAL PASSAGE MONDAY...BUT THE SHOWERS LIKELY LINGERING ACROSS
SE CWA (MARION...PUTNAM...FLAGLER...) THROUGH EARLY AFTERNOON.
AFTER THAT...A TURN TO COOLER AND MUCH DRIER CONDITIONS AS
SHORT WAVE TROUGH EXITS AND HIGH PRESSURE BUILDS IN. TEMPS RUNNING
BELOW NORMAL BOTH TUE AND WED.

.LONG TERM (THU-SUN)...DEEP LAYER RIDGING WILL SLOWLY BUILD IN
BEHIND DEPARTING SHORTWAVE. MOISTURE BEGINS TO INCREASE AGAIN BY
FRIDAY AND EXPECTING MAINLY ISOLATED DIURNAL TYPE CONVECTION  IN
ASSOCIATION WITH SEA BREEZE COLLISIONS. DID FOLLOW THE MRF MOS
GUIDANCE AND WENT WITH A SLIGHT CHANCE OF SHOWERS/STORMS FRIDAY
ONWARD. GENERALLY...IT WILL BE DRIER AND WARMER THAN
NORMAL.
&&

.MARINE...VERY MARGINAL SCEC CONDS OVER THE WATERS AT THE MOMENT WITH
WINDS GENERALLY OUT OF THE SOUTH SUSTAINED AT 10-15 KTS WITH HIGHER
GUSTS. SCEC CONDS WELL OFFSHORE TONIGHT. STEERING FLOW WILL ALLOW
FOR TSTM ACTIVITY THAT DEVELOPS ALONG THE COASTAL AREAS TO MOVE INTO
THE WATERS WITH GUSTY WINDS.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 60 75 49 76 / 80 50 10 10
SSI 63 77 55 73 / 80 80 10 10
JAX 65 77 54 76 / 80 80 10 10
SGJ 67 76 59 73 / 70 80 20 10
GNV 65 77 53 79 / 80 80 10 10
OCF 67 79 55 79 / 80 80 20 10

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...SMALL CRAFT ADVISORY AMZ470.
GA...SMALL CRAFT ADVISORY AMZ472/474.
&&

PP/JH
Hazardous weather outlook, May 2, 1:25 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
125 PM EDT SUN MAY 2 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-022300-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
125 PM EDT SUN MAY 2 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR INLAND SOUTHEAST
GEORGIA UNTIL 7 PM EDT...

...ISOLATED SEVERE STORMS STILL POSSIBLE NEAR THE COAST LATE THIS
AFTERNOON AND EARLY EVENING...

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES THIS AFTERNOON...

PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS CONCERNING
THE MODERATE RISK OF RIP CURRENTS.

THUNDERSTORMS WILL CONTINUE TO BREAK OUT EAST OF AN APPROACHING COLD
FRONT AND MOVE ACROSS MUCH OF THE REGION THIS AFTERNOON AND INTO THE
EARLY EVENING. THE STORMS ACROSS INLAND SOUTHEAST GEORGIA COULD BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS.
ALSO...THERE MAY ISOLATED SEVERE STORMS NEAR THE I-95 CORRIDOR
LATE THIS AFTERNOON AND EARLY EVENING...LIKE YESTERDAY...AS A RESULT
OF A SEA BREEZE COLLISION.

IN ADDITION...SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL CAUSING PONDING OF WATER ALONG ROADWAYS AND
IN LOW-LYING AREAS. THERE MAY ALSO BE LOCALIZED FLOODING IN SOME LOW
LYING AREAS WHERE THERE WAS HEAVY RAINFALL YESTERDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...THUNDERSTORMS
WILL PRECEDE A COLD FRONT MONDAY. THE MAIN WEATHER CONCERNS WILL BE
GUSTY WINDS TO 40 MPH AND LOCALLY HEAVY RAINFALL.

OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS IN THE WATCH AREA ARE REQUESTED TO SELF ACTIVATE.
PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

In the hours before

Special weather statement, May 2, 4:16 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT SUN MAY 2 2004

GAZ133-022100-
JEFF DAVIS GA-
416 PM EDT SUN MAY 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR JEFF DAVIS COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT...

AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF DENTON...OR ABOUT
14 MILES NORTHWEST OF ALMA...MOVING NORTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DENTON THROUGH 500 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

ENYEDI
Special weather statement, May 2, 4:21 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT SUN MAY 2 2004

GAZ136-152-022100-
BRANTLEY GA-WAYNE GA-
421 PM EDT SUN MAY 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY AND WAYNE
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM
EDT...

AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER HORTENSE...OR ABOUT 8 MILES NORTH
OF NAHUNTA...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND HORTENSE...BROADHURST...GARDI AND JESUP
THROUGH 500 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE.

TRABERT
Special weather statement, May 2, 4:34 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
434 PM EDT SUN MAY 2 2004

GAZ134-151-022115-
BACON GA-PIERCE GA-
434 PM EDT SUN MAY 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE AND BACON
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM
EDT...

AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 10 MILES NORTHWEST OF
BLACKSHEAR...MOVING NORTH AT 25 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND NEW LACY THROUGH 515 PM EDT. GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

TRABERT
Local storm report, May 2, 4:58 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
458 PM EDT SUN MAY 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             ATKINSON                31.22N 81.85W
05/02/2004  0.75 INCH        BRANTLEY           GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED PENNY SIZE HAIL IN ATKINSON
            VICINITY

&&

HESS
Special weather statement, May 2, 4:59 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 PM EDT SUN MAY 2 2004

GAZ134-022145-
BACON GA-
459 PM EDT SUN MAY 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BACON COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EDT...

AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM GUYSIE TO ABOUT 3 MILES
SOUTHEAST OF ALMA...MOVING NORTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ALMA AND NEW LACY THROUGH
545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

ENYEDI
Special weather statement, May 2, 5:06 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 PM EDT SUN MAY 2 2004

FLZ032-022145-
CLAY FL-
506 PM EDT SUN MAY 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EDT...

AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF PENNEY FARMS...OR ABOUT
17 MILES SOUTHWEST OF FRUIT COVE...MOVING NORTHEAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PENNEY FARMS...
ASBURY LAKE...DOCTORS INLET AND BELLAIR-MEADOWBROOK TERRACE THROUGH
545 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.

TRABERT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 5:29 PM EDTSevere Thunderstorm WarningJAXMarion46 min
May 2, 5:45 PM EDTSpecial Marine WarningJAX60 min
May 2, 6:09 PM EDTSevere Thunderstorm WarningJAXPutnam, Saint Johns51 min
May 2, 6:45 PM EDTSpecial Marine WarningJAX60 min
May 2, 7:12 PM EDTSevere Thunderstorm WarningJAXFlagler, Saint Johns48 min
May 2, 7:42 PM EDTSpecial Marine WarningJAX48 min
May 2, 3:29 PM EDTSevere Thunderstorm WarningJAXJeff Davis31 min
May 2, 4:12 PM EDTSevere Thunderstorm WarningJAXAppling48 min
May 2, 4:24 PM EDTSevere Thunderstorm WarningJAXJeff Davis51 min
May 2, 4:41 PM EDTSevere Thunderstorm WarningJAXBrantley34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.